Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 66, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Dec 11, 2021, 4:13 PM CST. It took effect at Dec 11, 2021, 6:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2021, 4:13 PM CST (22:13 UTC)
- In effect from
- Dec 11, 2021, 6:00 PM CST
- Expired
- Dec 12, 2021, 9:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
090 WHUS74 KBRO 112213 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 413 PM CST Sat Dec 11 2021 GMZ130-132-135-120600- /O.CON.KBRO.GL.W.0006.000000T0000Z-211212T0000Z/ /O.NEW.KBRO.SC.Y.0066.211212T0000Z-211212T0600Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 413 PM CST Sat Dec 11 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...For the Gale Warning, north winds 20 to 25 kt with gusts up to 35 kt. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt expected. * WHERE...Laguna Madre between the Port of Brownsville and Baffin Bay. * WHEN...For the Gale Warning, until 6 PM CST this evening. For the Small Craft Advisory, until midnight CST tonight. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...For the Gale Warning, very rough bay conditions. For the Small Craft Advisory, rough on the bay. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ150-155-170-175-120615- /O.CON.KBRO.GL.W.0006.000000T0000Z-211212T0000Z/ /O.NEW.KBRO.SC.Y.0066.211212T0000Z-211212T1500Z/ Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 413 PM CST Sat Dec 11 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST SUNDAY... * WHAT...For the Gale Warning, north winds 25 to 30 kt with gusts up to 40 kt and seas 8 to 9 feet. For the Small Craft Advisory, north winds 20 to 30 kt and seas 7 to 10 feet expected. * WHERE...Gulf waters between the mouth of the Rio Grande and Baffin Bay from 0 to 60 nm. * WHEN...For the Gale Warning, until 6 PM CST this evening. For the Small Craft Advisory, until 9 AM CST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ 53
3 follow-up statements
040 WHUS74 KBRO 120330 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 930 PM CST Sat Dec 11 2021 GMZ130-132-135-120600- /O.CON.KBRO.SC.Y.0066.000000T0000Z-211212T0600Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 930 PM CST Sat Dec 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...North winds around 20 kt with frequent gusts up to 25 kt. * WHERE...Laguna Madre between the Port of Brownsville and Baffin Bay. * WHEN...Until midnight CST tonight. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Rough bay conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ150-155-170-175-121130- /O.CON.KBRO.SC.Y.0066.000000T0000Z-211212T1500Z/ Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 930 PM CST Sat Dec 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet. * WHERE...Gulf waters between the mouth of the Rio Grande and Baffin Bay from 0 to 60 nm. * WHEN...Until 9 AM CST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 53
668 WHUS74 KBRO 120605 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 1205 AM CST Sun Dec 12 2021 GMZ130-132-135-120715- /O.EXP.KBRO.SC.Y.0066.000000T0000Z-211212T0600Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 1205 AM CST Sun Dec 12 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... The gusty north winds over the Laguna Madre have diminished tonight. Accordingly, will allow the Small Craft Advisory to expire for the Bay waters. $$ GMZ150-155-170-175-121415- /O.CON.KBRO.SC.Y.0066.000000T0000Z-211212T1500Z/ Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 1205 AM CST Sun Dec 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...North winds 20 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet. * WHERE...Gulf waters between the mouth of the Rio Grande and Baffin Bay from 0 to 60 nm. * WHEN...Until 9 AM CST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
267 WHUS74 KBRO 120942 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 342 AM CST Sun Dec 12 2021 GMZ150-155-170-175-121500- /O.CON.KBRO.SC.Y.0066.000000T0000Z-211212T1500Z/ Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 342 AM CST Sun Dec 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...North to Northeast winds 20 to 25 kt and seas 5 to 7 feet. * WHERE...Gulf waters between the mouth of the Rio Grande and Baffin Bay from 0 to 60 nm. * WHEN...Until 9 AM CST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Dec 11, 2:47 PM CST, 1 hour 26 minutes earlier.
Area forecast discussion, Dec 11, 2:47 PM CST, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
247 PM CST Sat Dec 11 2021
.SHORT TERM (Now through Sunday Night): Cold front has swept through
the region with a bang producing 45-50+ mph gusts with temperatures
falling off into the 60s. Winds still gusting to 40+ mph in the wind
advisory location (Coastal counties) and temperatures have been
steadily holding in the low to mid 60s. Cold air advection and a
tapering off of the winds commence this evening with some west to
east breaks in the overcast skies. Rain chances should be over for
the time being. Temperatures fall steadily bottoming out into the
mid 40s to lower 50s with part of a 1028mb surface ridge nosing into
Deep South Texas tonight.
A Mid-level (50h) stretched out shortwave crosses Texas Sunday with
a weak coastal trough setting up just offshore the lower TX coast.
This will maintain a fair amount of clouds along and east of I69C
with some periods of partly cloudy skies westward. Temperatures
remain slightly below normal with northerly winds persisting and
limited sunshine to modify the airmass. 12Z model Temperature
guidance consensus came in slightly cooler with mid to upper 60s and
with reasoning mentioned have decided to run with this trend.
Surface ridge heads east Saturday evening with wind veering east as
the today's cold front stalls to our south and the coastal trough
edges closer to the coast. Models suggesting some rain moving
inland later tomorrow night and temperatures rebounding. Moisture is
not that deep so will keep rain chances to a minimum and light.
Overnight lows recover about 10 degrees over Saturday morning
expected temperatures.
.LONG TERM (Monday through Saturday): Mid-level ridging over the
Gulf of Mexico will build westward into deep south Texas Monday into
Tuesday. At the surface, a weak boundary off the lower Texas coast
initially, is expected to lift northwestward as a warm front on
Monday. A few showers will be possible on Monday, mainly near the
coast, as this feature advances northward. Highs temperatures on
Monday will be in the 70s with a mix of sun and clouds. The 500mb
ridge overhead will provide subsidence across the region through the
period. The persistent onshore flow will allow temperatures to warm
and low level moisture to increase through the week. Surface low
pressure across the Plains will strengthen the pressure gradient and
increase southerly winds Wednesday into Thursday. The combination of
breezy southerly winds and ridging overhead will allow temperatures
Wednesday and Thursday to climb well into the 80s with a few 90s
possible in portions of Starr and Zapata Counties. Also, high
temperatures by midweek may approach or exceed record highs,
especially at Brownsville. The next cold front approaches the
region very late in the period.
&&
.MARINE (Now through Sunday Night): Gale warning to remain in
effect until 6 pm and will likely be followed up with a Small
Craft Advisory through at least Sunday morning. Winds do then drop
off significantly for Sunday and seas should begin to subside
steadily as surface high pressure heads east weakening the
pressure gradient.
Monday through Wednesday Night: Favorable marine conditions will
prevail Monday and Tuesday with high pressure in control. A weak
boundary along the lower Texas coast may generate a few showers
across the marine areas on Monday. Otherwise, light onshore flow and
low to moderate seas are expected through Tuesday. The pressure
gradient will strengthen by midweek as low pressure develops across
the Plains. The increasing winds and building seas may lead to
exercise caution conditions Wednesday into Thursday.
&&
.FIRE WEATHER: Range fire conditions are occurring out west and
approaching some criteria in the east as winds remain elevated and
RH continues to fall but not as low due to lower daytime temperatures.
Subtle RH recovery tonight and winds to diminish but remain gusty
near the coast until Sunday morning.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 54 67 62 78 / 10 10 20 20
BROWNSVILLE 53 67 62 81 / 10 10 20 20
HARLINGEN 50 67 59 79 / 0 0 20 20
MCALLEN 49 67 59 79 / 0 0 10 0
RIO GRANDE CITY 47 67 57 79 / 0 0 10 0
SOUTH PADRE ISLAND 60 69 66 76 / 10 10 20 20
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory until 6 PM CST this evening for TXZ251-254>257-351.
GM...Gale Warning until 6 PM CST this evening for GMZ130-132-135-150-
155-170-175.
&&
This product is also available on the web at:
https://weather.gov/rgv
Short Term/Aviation...59-GB
Long Term...63-KC
IDSS...67-MejiaHazardous weather outlook, Dec 11, 4:12 PM CST, 1 minute before
Hazardous Weather Outlook National Weather Service Brownsville TX 412 PM CST Sat Dec 11 2021 TXZ248>257-351-353-122215- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 412 PM CST Sat Dec 11 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight There is a moderate risk of rip currents at the beaches of South Padre Island and Boca Chica State Park. .DAYS TWO THROUGH SEVEN...Sunday through Friday An elevated risk of rip currents will be possible at the local beaches on Sunday and again from mid to late week. Near record high temperatures will be possible for portions of Deep South Texas on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-122215- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 412 PM CST Sat Dec 11 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight A Gale Warning remains in effect for all of the lower Texas Coastal and Gulf Waters until 6 PM this evening. Small Craft Advisory conditions will then continue on the Laguna Madre this evening and on the Gulf Waters tonight into Sunday morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday Small Craft Advisory conditions will continue on the Gulf Waters through part of Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Dec 11, 10:50 AM CST, 5 hours 23 minutes before
Special Weather Statement National Weather Service Brownsville TX 1050 AM CST Sat Dec 11 2021 TXZ253>257-353-111900- Southern Hidalgo-Inland Willacy-Inland Cameron-Coastal Willacy- Coastal Cameron-Northern Hidalgo- Including the cities of McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, Laguna Vista, and San Manuel 1050 AM CST Sat Dec 11 2021 ...STRONG NORTH WINDS WITH A COLD FRONT LATE THIS MORNING... The advertised cold front is moving through the Middle Rio Grande Valley and will track across the Lower Rio Grande Valley by Noon. North winds are increasing rapidly behind the front and gusting 40 to 45 mph. Sustained winds of 25 to 30 mph with gusts up to 45 mph can be expected a few hours behind front before tapering off 20 to 25 mph gusts 35 mph for the later half of the afternoon. Temperatures will slowly fall. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects and Christmas decorations if possible.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 8:03 PM CST | Gale Warning | BRO | 22 hr | |
| Dec 10, 8:03 PM CST | Small Craft Advisory | BRO | 14 hr | |
| Dec 11, 2:49 AM CST | Wind Advisory | BRO | Cameron, Kenedy, Willacy | 15 hr |
| Dec 11, 4:44 PM CST | Rip Current Statement | BRO | Kenedy | 25 hr |
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.